Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 40, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 26, 2005, 11:57 AM MST for Gila County, Arizona. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 11:57 AM MST (18:57 UTC)
- Expired
- Jul 26, 2005, 1:00 PM MST
- In force
- 63 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 98 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 261857 SVRPSR AZC007-262000- /O.NEW.KPSR.SV.W.0040.050726T1857Z-050726T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 1157 AM MST TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA * UNTIL 100 PM MST * AT 1149 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...BRIEF HEAVY RAIN...DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF CHRISTMAS...OR ABOUT 16 MILES SOUTH OF GLOBE...AND MOVING SOUTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAYDEN. LAT...LON 3324 11065 3318 11086 3271 11072 3279 11042 $$ RUNYAN
1 follow-up statement
000 WWUS55 KPSR 261941 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1240 PM MST TUE JUL 26 2005 AZC007-262000- /O.CON.KPSR.SV.W.0040.000000T0000Z-050726T2000Z/ GILA AZ- 1240 PM MST TUE JUL 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 100 PM MST FOR EXTREME SOUTH CENTRAL GILA COUNTY... AT 1232 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL AND FLASH FLOODING...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHRISTMAS...OR ABOUT 26 MILES SOUTH OF GLOBE...MOVING SOUTH AT 15 MPH. . LAT...LON 3324 11065 3318 11086 3271 11072 3279 11042 $$ RUNYAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:47 AM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 26, 10:47 AM MST, 1 hour 10 minutes before
AZZ020>028-CAZ030>033-270000- AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 1047 AM MST TUE JUL 26 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE OFF CALIFORNIA COAST WILL CONTINUE TO MOVE EAST OVER THE SOUTHWEST STATES. THIS WILL BRING SOME DRIER AIR INTO THE REGION FOR ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTHWEST AND SOUTH-CENTRAL ARIZONA DURING MID WEEK. THIS SYSTEM IS ALSO EXPECTED TO BRING SOMEWHAT WARMER TEMPERATURES. ONCE THE HIGH PRESSURE SYSTEM REACHES THE 4 CORNERS...THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS WILL SPREAD BACK ACROSS THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA BY THIS COMING WEEKEND...WITH THE CHANCE OF THUNDERSTORMS CONTINUING OVER SOUTH CENTRAL ARIZONA. && .DISCUSSION... AT 9 AM SKIES WERE MOSTLY CLEAR OVER THE WESTERN CWA WITH A BAND OF MAINLY MID LEVEL CLOUDS MOVING FROM N TO S ACROSS FAR NORTHERN PTNS OF MARICOPA AND SRN GILA COUNTY. 12Z UPPER AIR PLOTS AND WATER VAPOR IMAGERY INDICATED HIGH PRESSURE OFF THE CA COAST...WITH A FAIRLY SHARP SHORTWAVE MOVING THRU NRN ARIZONA. MUCH DRIER AIR AT 850/700MB WAS NOTED OVER NORTHERN NV AND CENTRAL CA. KPHX SOUNDING THIS MORNING SHOWED DRIER CONDITIONS BELOW 800MB WITH 850 TD DROPPING FROM 16C TO 12C. TOTAL PW ALSO DOWN A BIT...BUT STILL A VERY RESPECTABLE 1.78 IN. SFC TDS THIS MORNING ARE GENERALLY DOWN 3 TO 10 DEGREES ESPECIALLY FROM PHOENIX WEST. CURRENT FORECAST LOOKS TO BE ON TRACK WITH HIGHEST PROBABILITY OF STORMS OVER ZONE 24 THIS AFTN AND EVENING. MODIFIED SOUNDING FOR KPHX STILL INDICATES SOME CAPE THIS AFTERNOON...ALTHOUGH PROBABLY BELOW 500 J/KG. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...WILL STILL NEED SOME VIGOROUS OUTFLOWS TO INITIATE CONVECTION AS BEST UPPER LEVEL FORCING REMAINS NORTH AND EAST OF OUR CWA. WITH A GENERAL WLY FLOW ALOFT...700-300MB STEERING FLOW WILL BE OUT OF THE WEST/NORTHWEST AND RATHER LIGHT. DUE TO WEAK FLOW AND HIGH PW...WILL HAVE TO BE ALERT FOR HEAVY RAIN PRODUCING STORMS ONCE AGAIN TODAY. BY WED AND THU UPPER HIGH CONTINUES TO MIGRATE TOWARDS THE 4 CORNERS REGION. SLIGHTLY DRIER AIR ALOFT WILL MOVE INTO THE AREA...HOWEVER SUFFICIENT LOW LEVEL MOISTURE WILL REMAIN IN PLACE FOR A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY OVER THE HIGHER TERRAIN. BY LATE THURSDAY INTO FRIDAY...WINDS ALOFT WILL TRANSITION BACK TO AN EASTERLY FLOW WHICH IS EXPECTED TO BEGIN TO IMPORT MOISTURE BACK INTO AZ FROM OLD MEXICO. THE CHALLENGE AS ALWAYS WILL BE HOW MUCH MOISTURE ADVECTION WILL OCCUR...AND WHERE? MORE DETAILS ON THIS IN THE AFTERNOON DISCUSSION AFTER ALL THE MODEL DATA IS PERUSED. TEMPERATURES BY MIDWEEK ARE ALSO FORECAST TO WARM SOMEWHAT DUE TO THE REDUCTION IN MOISTURE...AND THIS TREND LOOKS GOOD. NO MAJOR CHANGES THIS MORNING. && .AVIATION...UPDATED KYUM WILL HAVE ISOLATED LIMITED VERTICAL VISIBILITY RESTRICTIONS DUE TO NEAR BY AGRICULTURAL BURNING FROM 18Z TO 20Z. HORIZONTAL VISIBILITY IS EXPECTED TO REMAIN P6SM. DISCUSSION FOR THE 18Z TAFS. TAFS AND TWEBS ADEQUATELY DESCRIBE CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. FOWLE NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Hazardous weather outlook, Jul 26, 6:07 AM MST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 607 AM MST TUE JUL 26 2005 AZZ021>023-026>028-270202- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- 607 AM MST TUE JUL 26 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AND NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY THERE IS A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST. AZZ020-025-CAZ031>033-270202- IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 607 AM MST (607 AM PDT) TUE JUL 26 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND MARTINEZ LAKE AREA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED TODAY. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER EXPECTED WEDNESDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS LATE FRIDAY THROUGH MONDAY. CAZ030-270202- JOSHUA TREE NATIONAL PARK/JTNP/- 607 AM PDT TUE JUL 26 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED TODAY. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER EXPECTED WEDNESDAY THOUGH THURSDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS LATE FRIDAY THROUGH MONDAY. AZZ024-270202- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 607 AM MST TUE JUL 26 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS. DKS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:42 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 63 min |
| Jul 26, 11:58 AM MST | Severe Thunderstorm Warning | PSR | Pinal | 62 min |
| Jul 26, 12:02 PM MST | Flash Flood Warning | PSR | Maricopa | 58 min |
| Jul 26, 12:24 PM MST | Flash Flood Warning | PSR | Gila | 66 min |
| Jul 26, 12:57 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 36 min |
| Jul 26, 3:25 PM MST | Flash Flood Warning | PSR | Gila | 65 min |
| Jul 26, 3:26 PM MST | Severe Thunderstorm Warning | PSR | Gila, Maricopa | 64 min |
| Jul 26, 3:31 PM MST | Flash Flood Warning | PSR | Maricopa | 59 min |
| Jul 26, 4:23 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 67 min |
| Jul 26, 4:58 PM MST | Flash Flood Warning | PSR | Maricopa | 62 min |
| Jul 26, 4:58 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 62 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.